Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 290, NWS Charleston, SC

August 6, 2008Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2008, 4:39 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2008, 4:39 PM EDT (20:39 UTC)
Expired
Aug 6, 2008, 5:30 PM EDT
In force
51 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Wilmington radar (KLTX), 131 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:08 PM EDTHAIL 0.252 N Mcclellanville, SCREPORT OF SMALL HAIL AND A FEW 1 INCH DIAMETER TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 062039
SVRCHS
SCC015-019-062130-
/O.NEW.KCHS.SV.W.0290.080806T2039Z-080806T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTH OF MCCLELLANVILLE...MOVING
  SOUTHEAST AT 11 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MCCLELLANVILLE...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3309 7928 3307 7933 3305 7932 3299 7944
      3299 7948 3324 7962 3328 7956 3325 7952
      3326 7949 3317 7936 3314 7928 3313 7927
TIME...MOT...LOC 2039Z 313DEG 9KT 3319 7949

$$
3 follow-up statements
000 
WWUS52 KCHS 062100
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT WED AUG 6 2008

SCC015-019-062130-
/O.CON.KCHS.SV.W.0290.000000T0000Z-080806T2130Z/
BERKELEY SC-CHARLESTON SC-
459 PM EDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN CHARLESTON AND EXTREME EAST CENTRAL BERKELEY
COUNTIES...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
THIS STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT 6 MILES NORTH OF 
MCCLELLANVILLE...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
GERMANTOWN...SOUTH SANTEE AND MCCLELLANVILLE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3307 7933 3305 7932 3299 7944
      3300 7948 3318 7953 3324 7948 3317 7936
      3313 7927
TIME...MOT...LOC 2059Z 307DEG 9KT 3317 7946

$$
000 
WWUS52 KCHS 062115
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT WED AUG 6 2008

SCC015-062124-
/O.CAN.KCHS.SV.W.0290.000000T0000Z-080806T2130Z/
BERKELEY SC-
514 PM EDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BERKELEY
COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
EXTREME EAST CENTRAL BERKELEY COUNTY HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST 
CENTRAL BERKELEY COUNTY HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3308 7931 3307 7933 3305 7932
      3299 7944 3300 7948 3315 7951 3321 7942
      3317 7936 3313 7927
TIME...MOT...LOC 2114Z 312DEG 13KT 3312 7940

$$

SCC019-062130-
/O.CON.KCHS.SV.W.0290.000000T0000Z-080806T2130Z/
CHARLESTON SC-
514 PM EDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN CHARLESTON COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
THIS STORM WAS LOCATED NEAR SOUTH SANTEE...OR ABOUT OVER 
MCCLELLANVILLE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SOUTH SANTEE AND MCCLELLANVILLE.

IN ADDITION TO LARGE HAIL...NEARLY CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3308 7931 3307 7933 3305 7932
      3299 7944 3300 7948 3315 7951 3321 7942
      3317 7936 3313 7927
TIME...MOT...LOC 2114Z 312DEG 13KT 3312 7940

$$
000 
WWUS52 KCHS 062124
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT WED AUG 6 2008

SCC019-062134-
/O.EXP.KCHS.SV.W.0290.000000T0000Z-080806T2130Z/
CHARLESTON SC-
524 PM EDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON COUNTY
WILL EXPIRE AT 530 PM EDT...

AT 523 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN CHARLESTON COUNTY HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3308 7931 3307 7933 3305 7932
      3299 7944 3300 7948 3315 7951 3321 7942
      3317 7936 3313 7927
TIME...MOT...LOC 2124Z 312DEG 13KT 3310 7937

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:01 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 6, 4:01 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT WED AUG 6 2008

.SYNOPSIS...
A SURFACE TROUGH WILL MEANDER OVER THE REGION THROUGH THURSDAY.
MEANWHILE...A WEAKENING COLD FRONT APPROACH THE REGION THURSDAY
AND WILL PUSH INTO THE REGION LATE THIS WEEK...THEN WILL STALL AND
DISSIPATE OVER OR JUST SOUTH OF THE AREA THIS WEEKEND. BY EARLY
NEXT WEEK...ATLANTIC HIGH PRESSURE WILL BUILD OVER THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PLAN TO ALLOW THE ONGOING HEAT ADVISORY TO CONTINUE AS SCHEDULED
UNTIL 8 PM.

ISOLATED SHOWERS/THUNDERSTORMS ALONG THE SEA BREEZE/LOCALIZED
AREAS OF CONVERGENCE WILL DISSIPATE THIS EVENING. WITH STRONG
INSTABILITY...CANNOT RULE OUT AND ISOLATED PULSE SEVERE
THUNDERSTORMS INTO EARLY EVENING...HOWEVER...MOST DEEP MOIST
UPDRAFTS WILL DEVELOP AND COLLAPSE QUICKLY.

CANNOT RULE OUT THUNDERSTORMS FIRING UPSTREAM ON THE EDGE OF THE
UPPER RIDGE AND PUSHING S/SE INTO THE REGION TONIGHT. TO ACCOUNT
FOR THIS POSSIBILITY...MAINTAINED SLIGHT CHANCE POPS UNTIL
MIDNIGHT. HOWEVER... 12Z GUIDANCE SUGGESTS THAT ANY
UPSTREAM/NOCTURNAL THUNDERSTORMS MAY NOT HOLD TOGETHER TO PUSH
INTO THE FORECAST AREA TONIGHT.

OTHERWISE...EXPECT ANOTHER VERY WARM NIGHT...WITH LOW RANGING FROM
THE MID 70S INLAND TO THE LOWER 80S NEAR THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
12Z GUIDANCE SUGGESTS THAT THE UPPER RIDGE AND ASSOCIATED
WARM/CAPPED MID LEVEL AIRMASS WILL ONLY GRADUALLY RETREAT
THURSDAY. THIS SHOULD DELAY THE ONSET OF THUNDERSTORMS UNTIL
AROUND MID AFTERNOON. WITH AN OFFSHORE/DOWNSLOPE FLOW...850 MB
TEMPS 20-21C AND 1000-850 MB THICKNESS 1440-1445
DAM...TEMPERATURES WILL CLIMB INTO THE UPPER 90S/AROUND 100
DEGREES AWAY FROM THE IMMEDIATE COAST. THESE TEMPERATURES WILL BE
ACCOMPANIED BY DEWPOINTS IN THE UPPER 60S TO MID 70S...JUSTIFYING
ONE MORE DAY OF HEAT ADVISORIES FOR ALL AREAS. THERE REMAINS A
SLIGHT CHANCE THAT AFTERNOON DEWPOINTS MAY FALL INTO THE MID 60S
INLAND...ESPECIALLY IF THE ONSET OF CONVECTION IS DELAYED.
ALSO...THERE REMAINS A LOW CHANCE THAT HIGHER DEWPOINTS MAY
BRIEFLY SUPPORT HEAT INDICES 110-115 AT ISOLATED LOCATIONS WITHIN
COASTAL COUNTIES.

AS TEMPERATURES PUSH THROUGH THE UPPER 90S...ISOLATED TO SCATTERED
PULSE THUNDERSTORMS MAY BEGIN TO DEVELOP ALONG THE SEA
BREEZE...WHICH WILL INITIALLY REMAIN CLOSE TO THE COAST...AND
ALONG OTHER AREAS OF MESOSCALE CONVERGENCE. HOWEVER...OF GREATER
CONCERN IS THE POTENTIAL FOR ORGANIZED STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP UPSTREAM ALONG THE SYNOPTIC COLD
FRONT...WITHIN A BAND OF STRONG MID LEVEL WINDS/30-40 KNOT
0-6 KM BULK SHEAR. ORGANIZED THUNDERSTORMS MAY PROPAGATE SE AND
COULD PUSH INTO THE FORECAST AREA WITH A THREAT FOR DAMAGING WIND
GUSTS LATE IN THE AFTERNOON OR EARLY IN THE EVENING.

RECORD HIGH TEMPS FOR AUGUST 7...

KCHS...98 SET IN 2007
KCHL...96 SET IN 1968
KSAV...100 SET IN 1899

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE
WEEKEND...WITH SOLUTIONS THEN DIVERGING A BIT BY EARLY NEXT WEEK.
THE COLD FRONT IS EXPECTED TO STALL OUT OVER THE AREA ON FRIDAY
AND FRIDAY NIGHT THEN DISSIPATE OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL THEN BUILD BACK INTO THE REGION EARLY NEXT WEEK. THERE
IS SOME DISAGREEMENT AMONGST THE GLOBAL MODELS FOR THE EARLY AND
MIDDLE PORTION OF NEXT WEEK...WITH THE GFS HANGING ONTO ATLANTIC
HIGH PRESSURE...WHILE THE ECMWF SUGGESTS A COLD FRONT WILL MOVE
THROUGH THE AREA BY THE MID WEEK. THE NOGAPS MODEL ON THE OTHER HAND
IS A GOOD COMPROMISE BETWEEN THE GFS AND ECMWF SOLUTION ALLOWING A
COLD FRONT TO APPROACH THE AREA LATE WEDNESDAY OR WEDNESDAY
NIGHT...AND WILL USE ITS TIMING FOR THE AFTERNOON FORECAST PACKAGE.

EXPECT THAT IF THE CAPPING INVERSION HAS NOT BROKEN BY LATE THURSDAY
AFTERNOON IT WILL BREAK THURSDAY EVENING AS UPPER HEIGHTS LOWER IN
RESPONSE TO A STRONG UPPER LEVEL TROUGH APPROACHING THE AREA. THE
AREA WILL ALSO BEGIN TO FEEL THE INFLUENCE OF ENTRANCE REGION
FORCING FROM A 100+ KT H25 JET. WITH PLENTY OF LOW LEVEL INSTABILITY
IN PLACE AND INCREASING DYNAMIC FORCING SEVERE WEATHER WILL BE A
CONCERN WITH MAIN HAZARDS EXPECTED TO BE DAMAGING WINDS AND LARGE
HAIL. DECENT FORCING WILL REMAIN IN PLACE THROUGH MUCH OF THE DAY
FRIDAY...AND ALTHOUGH SEVERE WEATHER CAN/T BE RULED OUT...PLENTY OF
CLOUD COVER WILL LIKELY KEEP THE GREATEST SEVERE WEATHER THREAT
CONFINED TO SOUTHEAST GEORGIA. WILL CARRY HIGH CHANCE OR LIKELY POPS
THURSDAY NIGHT AND FRIDAY.

CONVECTION IS EXPECTED TO QUICKLY END FRIDAY EVENING AS INCREASING
DEEP LAYER NORTHWEST FLOW DRIVES DEEPEST MOISTURE SOUTHEASTWARD AND
OUT OF THE FORECAST AREA. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS
IN THE EVENING...WITH DRY CONDITIONS THEN EXPECTED OVERNIGHT.

A MUCH DRIER AIRMASS WILL WORK INTO THE AREA THIS WEEKEND INTO EARLY
NEXT WEEK...HELPING TO LIMIT THE COVERAGE OF ANY SHOWER AND
THUNDERSTORM ACTIVITY. WILL KEEP POPS LIMITED TO THE SLIGHT CHANCE
RANGE OR BELOW SATURDAY THROUGH TUESDAY.

DEEP MOISTURE WILL BE ON THE INCREASE WEDNESDAY AS THE NEXT COLD
FRONT BEGINS TO APPROACH THE REGION...AND WILL CARRY CHANCE POPS
ACROSS THE AREA.

TEMPERATURES THROUGHOUT THE EXTENDED PERIOD ARE EXPECTED TO REMAIN
WITHIN A DEGREE OR TWO EITHER SIDE OF CLIMO.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH MOST THE 18Z TAF PERIOD.
CONTINUED THE MENTION OF CBS FOR A COUPLE OF HOURS DURING THE LATE
AFTERNOON/EARLY EVENING AS ISOLATED THUNDERSTORMS DEVELOP ALONG
THE SEA BREEZE. THURSDAY...ANY THUNDERSTORMS SHOULD HOLD OFF
UNTIL AFTER 18Z...THUS DID NOT INCLUDE A MENTION OF CBS THURSDAY.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS OUTSIDE OF
CONVECTION...WHICH COULD BECOME MORE FREQUENT TOWARD THE LATTER
PART OF THIS WEEK.

&&

.MARINE...
THE SURFACE TROUGH WILL ADVANCE INTO THE REGION FROM THE NW
OVERNIGHT. AHEAD OF THIS FEATURE...THE SURFACE PRESSURE GRADIENT
WILL SUPPORT S/SW WINDS 15-20 KNOTS/AROUND 20 KNOTS TONIGHT...
JUST BELOW SMALL CRAFT ADVISORY THRESHOLDS...ONCE AGAIN PRODUCING
SEAS 2-4 FT WITHIN NEARSHORE WATERS AND 3-5 FT BEYOND 20 NM.
HOWEVER...IF THE GRADIENT TIGHTENS MORE THAN EXPECTED...MAY YET NEED
TO RAISE AN SCA FOR THE OUTER GA WATERS FOR TONIGHT. W/SW WINDS
THURSDAY MORNING WILL ONCE AGAIN BACK TOWARD THE S/SW

A WEAKENING COLD FRONT WILL STALL OUT OVER THE WATERS LATE FRIDAY
AND FRIDAY NIGHT...THEN DISSIPATE OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL THEN BUILD BACK INTO THE REGION FOR EARLY NEXT WEEK.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HEADLINE THRESHOLDS
THURSDAY NIGHT THROUGH MONDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR SCZ040-
     042>045-047>051.
     AIR QUALITY ALERT UNTIL 9 PM EDT THIS EVENING FOR SCZ044-045-
     050.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 6, 4:30 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT WED AUG 6 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-071000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
430 PM EDT WED AUG 6 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...THURSDAY THROUGH FRIDAY EVENING...A COLD
FRONT WILL ADVANCE INTO THE REGION...ACCOMPANIED BY A SERIES OF
UPPER LEVEL DISTURBANCES. THESE FEATURES WILL PRODUCE AT LEAST
SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO PRODUCE
VERY HEAVY RAINFALL AND EXCESSIVE LIGHTNING. WHILE CONDITIONS MAY
SUPPORT SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AFTERNOON
THROUGH FRIDAY...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LIKELY OCCUR LATE THURSDAY AFTERNOON AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

SCZ044-045-050-071000-
DORCHESTER-BERKELEY-CHARLESTON-
430 PM EDT WED AUG 6 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...THURSDAY THROUGH FRIDAY EVENING...A COLD
FRONT WILL ADVANCE INTO THE REGION...ACCOMPANIED BY A SERIES OF
UPPER LEVEL DISTURBANCES. THESE FEATURES WILL PRODUCE AT LEAST
SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO PRODUCE
VERY HEAVY RAINFALL AND EXCESSIVE LIGHTNING. WHILE CONDITIONS MAY
SUPPORT SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AFTERNOON
THROUGH FRIDAY...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LIKELY OCCUR LATE THURSDAY AFTERNOON AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

AMZ330-350-352-354-374-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
430 PM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...THURSDAY THROUGH FRIDAY EVENING...A COLD
FRONT WILL ADVANCE INTO THE REGION...ACCOMPANIED BY A SERIES OF
UPPER LEVEL DISTURBANCES. THESE FEATURES WILL PRODUCE AT LEAST
SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO PRODUCE
VERY HEAVY RAINFALL AND EXCESSIVE LIGHTNING. WHILE CONDITIONS MAY
SUPPORT SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AFTERNOON
THROUGH FRIDAY...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LIKELY OCCUR LATE THURSDAY AFTERNOON AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

In the hours before

Special weather statement, Aug 6, 4:00 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT WED AUG 6 2008

SCZ045-050-062030-
BERKELEY-CHARLESTON-
400 PM EDT WED AUG 6 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
EXTREME EAST CENTRAL BERKELEY COUNTIES THROUGH 430 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
GERMANTOWN...OR ABOUT 11 MILES NORTHWEST OF MCCLELLANVILLE...MOVING
SOUTHEAST AT 13 MPH.

AREAS IN AND AROUND SIMMONSVILLE AND GERMANTOWN WILL BE IMPACTED
THROUGH 430 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 6, 4:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT WED AUG 6 2008

SCZ045-050-062100-
BERKELEY-CHARLESTON-
419 PM EDT WED AUG 6 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND EXTREME
SOUTH CENTRAL BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON...MOVING
SOUTHEAST AT 6 MPH.

AREAS IN AND AROUND CHARLESTON...JAMES ISLAND...MOUNT PLEASANT...
NORTH CHARLESTON...SULLIVANS ISLAND AND WEST ASHLEY WILL BE IMPACTED
THROUGH 500 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Aug 6, 4:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT WED AUG 6 2008

SCZ045-050-062100-
BERKELEY-CHARLESTON-
429 PM EDT WED AUG 6 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
EXTREME EAST CENTRAL BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT 8
MILES NORTHWEST OF MCCLELLANVILLE...MOVING SOUTHEAST AT 11 MPH.

AREAS IN AND AROUND GERMANTOWN AND SOUTH SANTEE WILL BE IMPACTED
THROUGH 500 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:12 PM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton26 hr
Aug 6, 4:55 PM EDTSpecial Marine WarningCHS29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.